Hail, Lincoln
- When
- April 4, 7:09 PM EST
- Where
- Lincoln County, 10 mi NNW of Lincolnton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.914, -82.547
Public reported nickel size hail in northern Lancaster county.
A squall line developed ahead of a cold front and produced several severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
A squall line developed ahead of a cold front and produced several severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Apr 4, 2:39 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
339 PM EDT FRI APR 4 2008
.SYNOPSIS...
MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS THE AREA AHEAD OF AN
APPROACHING COLD FRONT. THE FRONT WILL MOVE THROUGH SATURDAY NIGHT.
HIGH PRESSURE WILL RETURN FOR THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WEDGE HAS ERODED ACROSS THE FORECAST AREA. DEWPOINTS IN THE LOW/MID
60S SPREADING NORTHWARD. LIFTED INDEX MINUS 4 TO MINUS 5 AND CAPES
1000 TO 2000 ACROSS THE SOUTHEASTERN MIDLANDS AND LOWER SAVANNAH
RIVER AREA. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP/MOVE INTO
THE AREA LATE AFTERNOON AND EVENING. SHOULD BE A MILD NIGHT WITH
LOWS IN THE 60S.
WILL WAVE LAKE WIND ADVISORY IN PLACE UNTIL UNTIL 6 PM.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
UPPER TROUGH EXTENDING FROM THE OH VALLEY INTO THE SOUTHWESTERN
STATES FORECAST TO SLIDE EASTWARD. SHORT WAVE OVER THE TEXAS
FORECAST TO LIFT NORTHEAST TO CROSS THE GULF COAST STATES SATURDAY
...CROSSING THE WESTERN CAROLINAS SATURDAY NIGHT AND ON INTO
VIRGINIA BY SUNDAY MORNING. GFS IS A LITTLE FASTER THAN NAM. BOTH
MODELS DEVELOP A WAVE ALONG THE FRONT SATURDAY OVER GA/AL WHICH
TRACKS ACROSS SC SATURDAY AFTERNOON/EVENING. AIRMASS TO BECOME
MARGINALLY UNSTABLE AHEAD OF THE FRONT SATURDAY WITH ABOUT 30 KNOTS
OF SHEAR. 50 TO 60 KNOT JET AT H850 MB. STORMS WEST OF THE AREA
SATURDAY MORNING ARE EXPECTED TO MOVE EAST DURING THE AFTERNOON AS
AIRMASS BECOMES MORE UNSTABLE. STILL LOOKS LIKE THERE IS A THREAT
OF DAMAGING WINDS AND PERHAPS A COUPLE OF TORNADOES WITH SOME STORMS
SATURDAY AFTERNOON/EVENING.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
UPPER PATTERN FEATURES A TROUGH IN THE WEST...WITH A RIDGE OVER THE
WESTERN ATLANTIC, MIGRATING TO THE EAST COAST BY THE END OF NEXT
WEEK. AT THE SURFACE: BY SUNDAY MORNING THE COLD FRONT SHOULD
ALONG THE COAST. MODELS CONTINUE TO SHOW A SLOWING TREND. BOTH
GFS AND ECMWF HAS SURFACE RIDGE WEDGING IN FROM THE NORTH SUNDAY
NIGHT INTO WEDNESDAY WITH THE FRONT EXTENDING FROM OFF THE COAST
TO WELL SOUTH OF THE REGION. A WARM MAY LIFT NORTH THURSDAY WITH
ANOTHER COLD FRONT APPROACHING THE AREA NEXT WEEKEND.
GFS ENSEMBLE POPS REMAIN ABOVE NORMAL SUNDAY THROUGH MONDAY NIGHT
WITH A STANDARD DEVIATION OF 5 TO 10 PERCENT. ENSEMBLE POPS BELOW
NORMAL TUESDAY THROUGH FRIDAY. RETURN FLOW THURSDAY AND FRIDAY MAY
BE ENOUGH TO ADD A CHANCE OF CONVECTION.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
COMPLEX SITUATION WILL CONTINUE THROUGH THE TAF PERIOD WITH MAINLY
MVFR CONDITIONS EXPECTED. REMAINS OF THE LOW LEVEL WEDGE ARE
SLOWLY DISSIPATING ACROSS THE AREA AS SOUTHERLY WINDS INCREASE AT
THE SURFACE. ALTHOUGH WIND SHEAR CRITERIA IS NOT MET...VISIBLE
SATELLITE AND LOW LEVEL WINDS (40 KTS AT 4 KFT) INDICATE SOME
LIGHT TURBULENCE WILL BE POSSIBLE THROUGH THE PERIOD. AS SKIES
PARTIALLY CLEAR CONVECTIVE CLOUDS WILL DEVELOP WITH SHOWERS AND
THUNDERSTORMS POSSIBLE FROM 20Z THROUGH 03/04Z...HOWEVER WITH
THE LATE START ON HEATING CONFIDENCE IN SHRA/TSRA AT THE TAF SITES
IS LOW. AFTER 03Z CLOUDS WILL INCREASE AHEAD OF THE NEXT LOW
PRESSURE SYSTEM CREATING MVFR CEILINGS/VSBYS ALONG WITH SHRA/TSRA
THROUGH THE REMAINDER OF THE PERIOD.
EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS IN SHRA/TSRA POSSIBLE
SATURDAY AND SATURDAY NIGHT AS A COLD FRONT CROSSES THE AREA.
OTHERWISE NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR SCZ015-
016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR GAZ040-
063>065-077.
&&
SYNOPSIS...10
NEAR TERM...10
SHORT TERM...10
LONG TERM...10HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 628 PM EDT FRI APR 4 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-052230- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 628 PM EDT FRI APR 4 2008 ...TORNADO WATCH 166 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT THUNDERSTORMS TONIGHT MAY CONTAIN DAMAGING WIND AND HAIL. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS SATURDAY COULD CONTAIN DAMAGING WIND AND HAIL. A COLD FRONT MOVING INTO THE AREA PLUS STRONG WINDS AND COLD TEMPERATURES ALOFT ARE RESPONSIBLE FOR THE SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Greer radar (KGSP), 112 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 hail. Local standard time, as filed.
Public reported nickel size hail in northern Lancaster county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79684.